MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN POR CR HA FEM SZ 4 LT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. LGN POR CR HA FEM SZ 4 LT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 71425204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 07/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
It was reported that after a tka surgery performed on (b)(6) 2023, the patient experienced stiffness on the left knee on (b)(6) 2023.This adverse event was treated with procedure/surgery (knee manipulation).Patient current health status is not recovered.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that a review of the provided case report forms did not provide any insight into the reported issue of ¿knee stiffness.¿ the patient impact beyond the reported symptoms cannot be determined.Reportedly, the patient symptoms are ongoing, and the patient current health status is ¿not recovered.¿ therefore, no further clinical/medical assessment can be rendered.A review of the devices' production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the femoral component, tibial baseplate and insert, a review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.For the patellar component, the review revealed one similar event for the listed device over the previous 12 months, but no similar events for the batch based on the historical data; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems and porous knee system revealed in the possible adverse effects and adverse events sections, respectively, that decreased range of motion and unusual stress concentrations can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management files for all the listed devices revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include alignment or patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN POR CR HA FEM SZ 4 LT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17450635
Report Number1020279-2023-01538
Device Sequence Number20655184
Product Code MBH
UDI-Device Identifier00885556108581
UDI-Public00885556108581
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091543
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71425204
Device Lot Number21AHA0002A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/24/2023
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71425323/POROUS TIBIA BSEPLATE W/JRNY LOCK SZ3 LT.; 71425369/LGN DD XLPE INS W/ JRNY LOCK SZ 3-4 9MM.; 74025464/POROUS ROUND PATELLA SZ 32MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight81 KG